MAUDE Adverse Event Report: CONCORD MANUFACTURING UL LIBERTY CYCLER ASSEMBLY(NON-VALUATED); SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

CONCORD MANUFACTURING UL LIBERTY CYCLER ASSEMBLY(NON-VALUATED); SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Model Number 180111
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Peritonitis (2252)
Date of Event 11/19/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to fresenius that this peritoneal dialysis (pd) patient passed away.The patient had a fungal infection and did not want to have the pd catheter removed resulting in stopping of dialysis.Additional information was obtained through follow-up with the patient¿s peritoneal dialysis registered nurse (pdrn).The patient reported cloudy pd effluent on (b)(6) 2021 and was seen at the pd clinic.A pd effluent culture was obtained, and the patient was initiated on empirical antibiotics (drug, route, dose, frequency, and duration unknown).On (b)(6) 2021 the culture resulted positive for fungal peritonitis.It was determined the patient would require surgery to have the pd catheter pulled (international society of peritoneal dialysis recommendation for fungal peritonitis) and that the recovery from the peritonitis and surgery would be extensive.The patient¿s health was already generally failing and due to their age, the patient and their granddaughter decided not to undergo treatment for the fungal peritonitis and to withdraw from peritoneal dialysis.On (b)(6) 2021 the patient stopped all dialysis treatments and entered into hospice.On (b)(6) 2021 the patient expired.The cause of the fungal peritonitis is unknown; however, there was no report of a cassette leak or other issue with any fresenius product.No additional information was provided.
 
Additional Manufacturer Narrative
Clinical investigation: there is a temporal relationship between pd therapy utilizing the liberty select cycler and the patient event of peritonitis.However, there is no documentation in the complaint file to show a causal relationship between the use of the cycler and cycler set and the peritonitis.Additionally, there is no allegation of a device malfunction or deficiency, or cycler set defect reported for the event.Fungal peritonitis is a critical complication of pd and often associated with treatment failure and increased morbidity and mortality.The patient decided not to undergo treatment for the peritonitis and to withdraw from dialysis completely leading to the patient entering hospice.As a result, the patient expired.Based on the available information and no allegation or evidence of a malfunction, deficiency, or defect, the liberty select cycler and cycler set can be excluded as the cause of the patient¿s peritonitis event and subsequent death after withdrawal from treatment.Plant investigation: no parts were returned to the manufacturer for physical evaluation.A records review was performed on the reported serial number.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformances, or any associated rework identified during the manufacturing process which could be related to the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.The investigation into the cause of the reported problem was not able to be confirmed.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.

Brand Name
UL LIBERTY CYCLER ASSEMBLY(NON-VALUATED)
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer (Section G)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer Contact
jason busch
920 winter st
waltham, MA 02451
9043166958
MDR Report Key13043403
Report Number2937457-2021-02469
Device Sequence Number11210580
Product Code FKX
UDI-Device Identifier00840861100972
UDI-Public00840861100972
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K123630
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number180111
Device Catalogue NumberRTLR180111
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2021
Initial Report FDA Received Date12/20/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/24/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID.; LIBERTY CYCLER SET.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexMale